Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Norman, OK

May 20, 2018Kay County, Oklahoma

NWS Norman, OK issued this special weather statement at May 20, 2018, 1:07 AM CDT for Kay County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2018, 1:07 AM CDT (06:07 UTC)
Expired
May 20, 2018, 1:30 AM CDT
In force
23 min
Issued by
NWS Norman, OK

County Kay County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS84 KOUN 200607
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT SUN MAY 20 2018
 
OKZ008-200630-
Kay OK-
107 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 130
AM CDT...

AT 106 AM CDT, a strong thunderstorm was located near Kaw City,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3674 9683 3675 9687 3675 9689 3668 9693
      3669 9702 3670 9703 3669 9706 3670 9708
      3700 9687 3700 9675
TIME...MOT...LOC 0606Z 215DEG 25KT 3677 9688 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 7:10 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 19, 7:10 PM CDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
710 PM CDT Sat May 19 2018

.AVIATION...
Widely scattered showers and thunderstorms are expected
to become more numerous this evening and overnight. The
stronger storms will be capable of lowering visibility
to less than 1 mile and produce wind gusts in excess of
45-50 knots. Perhaps the more significant storms will
impact the terminal sites around LAW and SPS.
By 12Z most of the showers and storms should be east and
south of most of the terminal sites.  A cold front across
northwestern Oklahoma, will move slowly south tonight before
stalling on Sunday. During the day Sunday, mainly VFR conditions
are expected.

&&

.PREV DISCUSSION... /issued 327 PM CDT Sat May 19 2018/

DISCUSSION...

Strong to severe thunderstorms have formed over the past
hour, mainly across north central and southwest Oklahoma. An
outflow boundary that lifted northward from central Oklahoma
earlier this morning, has been augmented by afternoon convection.

Overall, additional strong to severe storms will continue to
form generally near and ahead of a cold front that extends from
the Texas Panhandle into northwestern Oklahoma. Several HRRR runs,
predict storms will eventually evolve into a thunderstorm complex
or two. One may develop from western north Texas and southwest
Oklahoma and move into central/north central Oklahoma, while
another may evolve from the Texas Panhandle and impact
southwestern Oklahoma and north Texas. If this occurs, the over
hazard will likely be strong damaging winds with some hail. In the
meantime, large hail and strong outflow winds are expected.
Depending on storm evolution tonight through Sunday morning,
little thunderstorm development may occur Sunday afternoon and
evening.

Late Sunday into Monday, a trough/low is expected to move across
southern parts of the West Coast. Weak height rises are expected
over the southern plains with rather weak southwest flow,
especially the eastern half of Oklahoma. Although showers and
thunderstorms will be possible they will be rather slow moving and
mainly not severe.

As the trough lift northeast Tuesday into Wednesday, additional height
rises will occur and the overall flow across Oklahoma and north
Texas will be very weak for late May. Shower and thunderstorm
chances will be rather low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  77  63  82 /  90  30  20  30
Hobart OK         62  76  62  83 /  80  30  20  30
Wichita Falls TX  67  79  66  84 /  80  50  20  30
Gage OK           54  74  58  82 /  60  20  20  20
Ponca City OK     61  74  59  82 /  80  20  10  30
Durant OK         69  83  67  86 /  30  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, May 19, 8:41 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
841 PM CDT Sat May 19 2018

OKZ004>048-050>052-TXZ083>090-210145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
841 PM CDT Sat May 19 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms this evening
across parts Oklahoma and western north Texas.

.Location...
The Slight Risk area is east of a line from Freedom to Woodward to
Elk City to Mangum Oklahoma to Quanah Texas, and west of a line
from Seminole to Ardmore to Marietta Oklahoma. There is a Marginal
Risk of severe thunderstorms across the remaining area.

.Timing...
Severe storms will be possible through around 2 AM.

.Impacts...
Damaging wind gusts to 70 mph and hail up to the size of golf
balls will be the main hazards.

Some of the storms today will produce locally heavy rainfall which
may result in some flooding.

.Discussion...
Scattered thunderstorms will remain possible over Oklahoma and
north Texas this evening and into the early morning hours Sunday
morning. Thunderstorms across western sections of north Texas and
southwest Oklahoma may evolve into a complex of storms that will
be capable of producing damaging winds and hail. Other scattered
thunderstorms will be possible this evening across the area,
especially across the slight risk area. The chance of severe
storms will decrease in the early morning hours as atmospheric
instability decreases.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances will continue Sunday through Friday across
parts of Oklahoma and north Texas. A few storms through this time
frame may be strong to severe.

.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slowly moving thunderstorms may cause flash flooding in a
few locations across Oklahoma and north Texas Sunday through
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 19, 11:51 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1151 PM CDT SAT MAY 19 2018

OKZ027-028-039-040-046-200515-
Grady OK-Stephens OK-Carter OK-Garvin OK-McClain OK-
1151 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...eastern
Stephens...northwestern Carter...western Garvin and southwestern
McClain Counties Until 1215 AM CDT...

AT 1149 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Agawam to 6 miles west of Foster to near Loco,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Lindsay, Maysville, Rush Springs, Bray, Dibble, Elmore City, Velma,
Alex, Foster, Tatums, Bradley, Loco, Ratliff City, Agawam, Antioch,
Criner, Payne, Pernell, Cox City and Erin Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3512 9767 3486 9727 3446 9740 3429 9774
      3455 9784 3486 9802
TIME...MOT...LOC 0449Z 231DEG 24KT 3485 9788 3465 9760 3437 9768

MAHALE
Special weather statement, May 20, 12:05 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1205 AM CDT SUN MAY 20 2018

OKZ039-200530-
Stephens OK-
1205 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR western Stephens County Until
1230 AM CDT...

AT 1203 AM CDT, a strong thunderstorm was located near Corum, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Duncan, Marlow, Comanche, Bray, Corum, Central High and Empire City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3438 9814 3439 9814 3468 9806 3468 9796
      3460 9775 3432 9801
TIME...MOT...LOC 0503Z 205DEG 23KT 3440 9806

MAHALE
Special weather statement, May 20, 12:52 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1252 AM CDT SUN MAY 20 2018

TXZ086-090-200615-
Clay TX-Wichita TX-
1252 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Clay and
southeastern Wichita Counties Until 115 AM CDT...

AT 1250 AM CDT, a strong thunderstorm was located near Wichita
Falls, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Small hail...
Frequent cloud to ground lightning...

Locations impacted include...
Wichita Falls, Petrolia, Byers, Dean, Jolly, Sheppard AFB, Pleasant
Valley, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions. Do not drive across flooded roadways.

&&

LAT...LON 3409 9853 3406 9848 3408 9844 3408 9842
      3410 9840 3413 9840 3413 9838 3415 9839
      3416 9835 3413 9828 3414 9823 3411 9819
      3412 9816 3415 9813 3415 9811 3407 9812
      3406 9811 3384 9810 3384 9864
TIME...MOT...LOC 0550Z 270DEG 25KT 3396 9844

BRB
Local storm report, May 20, 12:56 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN MAY 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     TSTM WND DMG     2 S PURCELL             34.99N 97.37W
05/20/2018                   MCCLAIN            OK   TRAINED SPOTTER

            DAMAGE TO A LARGE SHED AND POWERLINES DOWN.

&&

MAD
Local storm report, May 20, 12:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT SUN MAY 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     TSTM WND DMG     4 N MAYSVILLE           34.88N 97.41W
05/20/2018                   MCCLAIN            OK   BROADCAST MEDIA

            ROOF DAMAGE AND POWERLINES DOWN.

&&

MAD
Special weather statement, May 20, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT SUN MAY 20 2018

OKZ008-200630-
Kay OK-
107 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 130
AM CDT...

AT 106 AM CDT, a strong thunderstorm was located near Kaw City,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3674 9683 3675 9687 3675 9689 3668 9693
      3669 9702 3670 9703 3669 9706 3670 9708
      3700 9687 3700 9675
TIME...MOT...LOC 0606Z 215DEG 25KT 3677 9688

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTSevere Thunderstorm WarningOUNTillman51 min
May 19, 7:20 PM CDTSpecial Weather StatementOUNAlfalfa25 min
May 19, 7:23 PM CDTSevere Thunderstorm WarningOUNWoods37 min
May 19, 7:27 PM CDTSevere Thunderstorm WarningOUNMajor48 min
May 19, 7:30 PM CDTSpecial Weather StatementOUNKiowa30 min
May 19, 7:52 PM CDTSevere Thunderstorm WarningOUNWoods23 min
May 19, 7:54 PM CDTSevere Thunderstorm WarningOUNMajor22 min
May 19, 8:01 PM CDTSpecial Weather StatementOUNCaddo29 min
May 19, 8:15 PM CDTSpecial Weather StatementOUNWoods15 min
May 19, 8:21 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman39 min
May 19, 8:34 PM CDTSpecial Weather StatementOUNCaddo26 min
May 19, 8:55 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
May 19, 9:15 PM CDTAreal Flood WarningOUNHarmon, Jackson3 hr
May 19, 9:24 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
May 19, 9:32 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
May 19, 9:39 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman51 min
May 19, 9:46 PM CDTSpecial Weather StatementOUNHarper29 min
May 19, 10:03 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 10:08 PM CDTSevere Thunderstorm WarningOUNCotton52 min
May 19, 10:08 PM CDTSevere Thunderstorm WarningOUNKay, Noble52 min
May 19, 10:10 PM CDTSpecial Weather StatementOUNCanadian35 min
May 19, 10:24 PM CDTSpecial Weather StatementOUNWoodward36 min
May 19, 10:56 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson29 min
May 19, 11:02 PM CDTSpecial Weather StatementOUNWoodward28 min
May 19, 11:04 PM CDTSpecial Weather StatementOUNStephens26 min
May 19, 11:18 PM CDTSpecial Weather StatementOUNEllis27 min
May 19, 11:30 PM CDTSpecial Weather StatementOUNJefferson, Stephens30 min
May 19, 11:45 PM CDTSpecial Weather StatementOUNCotton30 min
May 19, 11:49 PM CDTSpecial Weather StatementOUNCaddo, Grady26 min
May 19, 11:51 PM CDTSpecial Weather StatementOUNGarvin24 min
May 19, 11:58 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens47 min
May 20, 12:05 AM CDTSpecial Weather StatementOUNStephens25 min
May 20, 12:14 AM CDTSevere Thunderstorm WarningOUNCotton, Stephens36 min
May 20, 12:22 AM CDTFlash Flood WarningOUNCotton3 hr
May 20, 12:26 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie49 min
May 20, 12:53 AM CDTAreal Flood WarningOUNCotton, Tillman3 hr
May 20, 1:12 AM CDTSpecial Weather StatementOUNCoal33 min
May 20, 1:16 AM CDTAreal Flood AdvisoryOUNStephens3 hr
May 20, 1:40 AM CDTSpecial Weather StatementOUNHughes35 min
May 20, 1:52 AM CDTSpecial Weather StatementOUNGarvin38 min
May 20, 6:18 AM CDTRiver Flood WarningOUNCotton19 hr
May 20, 6:21 AM CDTSpecial Weather StatementOUNPontotoc24 min
May 19, 7:04 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman, Knox3 hr
May 19, 7:20 PM CDTFlash Flood WarningOUNFoard, Knox3 hr
May 19, 7:42 PM CDTSevere Thunderstorm WarningOUNFoard, Knox48 min
May 19, 7:45 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
May 19, 8:27 PM CDTSpecial Weather StatementOUNFoard33 min
May 19, 8:31 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman3 hr
May 19, 8:44 PM CDTFlash Flood WarningOUNFoard, Hardeman3 hr
May 19, 8:50 PM CDTSpecial Weather StatementOUNWilbarger25 min
May 19, 8:52 PM CDTSpecial Weather StatementOUNWichita23 min
May 19, 8:58 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr
May 19, 9:02 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger43 min
May 19, 9:06 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger39 min
May 19, 9:13 PM CDTSevere Thunderstorm WarningOUNFoard47 min
May 19, 9:26 PM CDTFlash Flood WarningOUNFoard3 hr
May 19, 9:40 PM CDTSevere Thunderstorm WarningOUNWichita50 min
May 19, 9:59 PM CDTSpecial Weather StatementOUNFoard31 min
May 19, 10:14 PM CDTAreal Flood WarningOUNFoard, Knox3 hr
May 19, 10:23 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger52 min
May 19, 10:56 PM CDTAreal Flood AdvisoryOUNWilbarger3 hr
May 19, 11:06 PM CDTSpecial Weather StatementOUNFoard24 min
May 19, 11:09 PM CDTSpecial Weather StatementOUNWilbarger36 min
May 19, 11:24 PM CDTSpecial Weather StatementOUNWichita36 min
May 19, 11:27 PM CDTSpecial Weather StatementOUNFoard33 min
May 19, 11:33 PM CDTFlash Flood WarningOUNWichita, Wilbarger3 hr
May 19, 11:42 PM CDTAreal Flood WarningOUNFoard, Hardeman3 hr
May 20, 12:19 AM CDTAreal Flood WarningOUNFoard3 hr
May 20, 12:52 AM CDTSpecial Weather StatementOUNClay23 min
May 20, 1:18 AM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
May 20, 4:35 PM CDTRiver Flood WarningOUNWichita, Wilbarger16 hr

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.